4 doctors weighed in:

Could mirena (levonorgestrel) IUD cause weight gain?

4 doctors weighed in
Dr. Erinn Huffman
Obstetrics & Gynecology
1 doctor agrees

In brief: No

The Mirena (levonorgestrel) uses a very small amount of Progesterone that only affects the uterus and cervical mucus.
The Mirena (levonorgestrel) is not associated with weight gain because it does not affect other parts of the body.

In brief: No

The Mirena (levonorgestrel) uses a very small amount of Progesterone that only affects the uterus and cervical mucus.
The Mirena (levonorgestrel) is not associated with weight gain because it does not affect other parts of the body.
Dr. Erinn Huffman
Dr. Erinn Huffman
Thank
Dr. Laura Parks
Obstetrics & Gynecology
1 doctor agrees

In brief: Not usually

The Mirena (levonorgestrel) iud releases a small amount of Progesterone on a daily basis.
There is no significant weight gain associated with it.

In brief: Not usually

The Mirena (levonorgestrel) iud releases a small amount of Progesterone on a daily basis.
There is no significant weight gain associated with it.
Dr. Laura Parks
Dr. Laura Parks
Thank
Dr. Brian Nguyen
Obstetrics & Gynecology

In brief: No

The IUD, whether it's hormonal or copper, is one of the safest and most effective methods of birth control that you can use.
It's long-lasting, reversible, and b/c it's made to work inside the uterus, it doesn't cause systemic side effects, like weight gain.

In brief: No

The IUD, whether it's hormonal or copper, is one of the safest and most effective methods of birth control that you can use.
It's long-lasting, reversible, and b/c it's made to work inside the uterus, it doesn't cause systemic side effects, like weight gain.
Dr. Brian Nguyen
Dr. Brian Nguyen
Thank
Get help from a real doctor now
Dr. Adam Levy
Board Certified, Obstetrics & Gynecology
35 years in practice
1M people helped
Continue
111,000 doctors available